Alert archive / Florida / High Surf Advisories in 2019
High Surf Advisory 4, NWS Mobile, AL
NWS Mobile, AL issued this high surf advisory at Apr 17, 2019, 11:28 AM CDT for Escambia County, Okaloosa County, Santa Rosa County, Florida; Baldwin County, Mobile County, Alabama. It took effect at Apr 18, 2019, 6:00 PM CDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2019, 11:28 AM CDT (16:28 UTC)
- In effect from
- Apr 18, 2019, 6:00 PM CDT
- Expired
- Apr 19, 2019, 6:00 PM CDT
- In force
- 24 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 82 km from the middle of the area, began a volume at 16:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.5 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 962 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
438 WHUS44 KMOB 171628 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 1128 AM CDT Wed Apr 17 2019 ALZ265-266-FLZ202-204-206-180100- /O.NEW.KMOB.SU.Y.0004.190419T0000Z-190420T0000Z/ /O.NEW.KMOB.RP.S.0017.190418T1200Z-190420T1000Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 1128 AM CDT Wed Apr 17 2019 ...HIGH RIP CURRENT RISK IN EFFECT FROM THURSDAY MORNING THROUGH LATE FRIDAY NIGHT... ...HIGH SURF ADVISORY IN EFFECT FROM 7 PM THURSDAY TO 7 PM CDT FRIDAY... The National Weather Service in Mobile has issued a High Surf Advisory, which is in effect from 7 PM Thursday to 7 PM CDT Friday. A High Rip Current Risk has also been issued. This High Rip Current Risk is in effect from Thursday morning through late Friday night. * WAVES AND SURF...Surf height will increase to 5 to 8 feet along the Alabama and western Florida panhandle coast Thursday evening through Friday afternoon. A High Risk of rip currents is also expected Thursday through Friday night. * IMPACTS...High surf and frequent life-threatening rip currents are expected. The surf will become dangerous for all levels of swimmers Thursday through Friday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Surf Advisory means that high surf will affect beaches in the advisory area, producing localized beach erosion and dangerous swimming conditions. There is a high risk of rip currents. Rip currents are life- threatening to anyone entering the surf. Swim near a lifeguard. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. If tired, float or tread water until out of the rip current. && $$
6 follow-up statements
486 WHUS44 KMOB 180256 AAA CFWMOB Coastal Hazard Message...UPDATED National Weather Service Mobile AL 956 PM CDT Wed Apr 17 2019 ALZ265-266-FLZ202-204-206-181200- /O.CON.KMOB.SU.Y.0004.190419T0000Z-190420T0000Z/ /O.CON.KMOB.RP.S.0017.190418T1200Z-190420T1000Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 956 PM CDT Wed Apr 17 2019 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM 7 AM CDT THURSDAY THROUGH LATE FRIDAY NIGHT... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 7 PM THURSDAY TO 7 PM CDT FRIDAY... * WAVES AND SURF...Surf height will increase to 5 to 8 feet along the Alabama and western Florida panhandle coast Thursday evening through Friday afternoon. A High Risk of rip currents is also expected Thursday through Friday night. * IMPACTS...High surf and frequent life-threatening rip currents are expected. The surf will become dangerous for all levels of swimmers Thursday through Friday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Surf Advisory means that high surf will affect beaches in the advisory area, producing localized beach erosion and dangerous swimming conditions. There is a high risk of rip currents. Rip currents are life- threatening to anyone entering the surf. Swim near a lifeguard. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. If tired, float or tread water until out of the rip current. && $$
269 WHUS44 KMOB 181300 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 800 AM CDT Thu Apr 18 2019 ALZ265-266-FLZ202-204-206-182100- /O.EXT.KMOB.SU.Y.0004.190418T2300Z-190419T2300Z/ /O.EXT.KMOB.RP.S.0017.000000T0000Z-190420T1100Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 800 AM CDT Thu Apr 18 2019 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH LATE FRIDAY NIGHT... ...HIGH SURF ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CDT FRIDAY... * WAVES AND SURF...Surf height will increase to 5 to 8 feet along the Alabama and western Florida panhandle coast Thursday evening through Friday afternoon. A High Risk of rip currents is also expected Thursday through Friday night. * IMPACTS...High surf and frequent life-threatening rip currents are expected. The surf will become dangerous for all levels of swimmers Thursday through Friday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Surf Advisory means that high surf will affect beaches in the advisory area, producing localized beach erosion and dangerous swimming conditions. There is a high risk of rip currents. Rip currents are life- threatening to anyone entering the surf. Swim near a lifeguard. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. If tired, float or tread water until out of the rip current. && $$
758 WHUS44 KMOB 181810 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 110 PM CDT Thu Apr 18 2019 ALZ265-266-FLZ202-204-206-190500- /O.CON.KMOB.SU.Y.0004.190418T2300Z-190419T2300Z/ /O.CON.KMOB.RP.S.0017.000000T0000Z-190420T1100Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 110 PM CDT Thu Apr 18 2019 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE FRIDAY NIGHT... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CDT FRIDAY... * WAVES AND SURF...Surf height will increase to 5 to 8 feet along the Alabama and western Florida panhandle coast Thursday evening through Friday afternoon. A High Risk of rip currents is also expected Thursday through Friday night. * IMPACTS...High surf and frequent life-threatening rip currents are expected. The surf will become dangerous for all levels of swimmers Thursday through Friday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Surf Advisory means that high surf will affect beaches in the advisory area, producing localized beach erosion and dangerous swimming conditions. There is a high risk of rip currents. Rip currents are life- threatening to anyone entering the surf. Swim near a lifeguard. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. If tired, float or tread water until out of the rip current. && $$
086 WHUS44 KMOB 190209 AAA CFWMOB Coastal Hazard Message...UPDATED National Weather Service Mobile AL 909 PM CDT Thu Apr 18 2019 ALZ265-266-FLZ202-204-206-191200- /O.CON.KMOB.SU.Y.0004.000000T0000Z-190419T2300Z/ /O.CON.KMOB.RP.S.0017.000000T0000Z-190420T1100Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 909 PM CDT Thu Apr 18 2019 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT FRIDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE FRIDAY NIGHT... * WAVES AND SURF...Surf height will increase to 5 to 8 feet along the Alabama and western Florida panhandle coast Thursday evening through Friday afternoon. A High Risk of rip currents is also expected Thursday through Friday night. * IMPACTS...High surf and frequent life-threatening rip currents are expected. The surf will become dangerous for all levels of swimmers Thursday through Friday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Surf Advisory means that high surf will affect beaches in the advisory area, producing localized beach erosion and dangerous swimming conditions. There is a high risk of rip currents. Rip currents are life- threatening to anyone entering the surf. Swim near a lifeguard. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. If tired, float or tread water until out of the rip current. && $$
868 WHUS44 KMOB 191047 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 547 AM CDT Fri Apr 19 2019 ALZ265-266-FLZ202-204-206-191800- /O.CON.KMOB.SU.Y.0004.000000T0000Z-190419T2300Z/ /O.CON.KMOB.RP.S.0017.000000T0000Z-190420T1100Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 547 AM CDT Fri Apr 19 2019 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT... * WAVES AND SURF...Surf heights of 5 to 8 feet along the Alabama and western Florida panhandle coast will gradually decrease throughout the day. A High Risk of rip currents remains through tonight. * IMPACTS...High surf and frequent life-threatening rip currents are expected. The surf will become dangerous for all levels of swimmers through tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Surf Advisory means that high surf will affect beaches in the advisory area, producing localized beach erosion and dangerous swimming conditions. There is a high risk of rip currents. Rip currents are life- threatening to anyone entering the surf. Swim near a lifeguard. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. If tired, float or tread water until out of the rip current. && $$
599 WHUS44 KMOB 191744 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 1244 PM CDT Fri Apr 19 2019 ALZ265-266-FLZ202-204-206-200200- /O.CON.KMOB.SU.Y.0004.000000T0000Z-190419T2300Z/ /O.CON.KMOB.RP.S.0017.000000T0000Z-190420T1100Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 1244 PM CDT Fri Apr 19 2019 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT... * WAVES AND SURF...Surf heights of 5 to 8 feet along the Alabama and western Florida panhandle coast will gradually decrease throughout the day. A High Risk of rip currents remains through tonight. * IMPACTS...High surf and frequent life-threatening rip currents are expected. The surf will become dangerous for all levels of swimmers through tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Surf Advisory means that high surf will affect beaches in the advisory area, producing localized beach erosion and dangerous swimming conditions. There is a high risk of rip currents. Rip currents are life- threatening to anyone entering the surf. Swim near a lifeguard. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. If tired, float or tread water until out of the rip current. && $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this high surf advisory went out at Apr 17, 6:40 AM CDT, 4 hours 48 minutes earlier.
Area forecast discussion, Apr 17, 6:40 AM CDT, 4 hours 48 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 640 AM CDT Wed Apr 17 2019 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 12Z issuance...Southeast winds today will likely become gusty at times along with the development of a few to scattered MVFR cu bases. /10 && .PREV DISCUSSION... /issued 454 AM CDT Wed Apr 17 2019/ NEAR TERM /Now Through Wednesday night/...A ridge axis extending from the western Great Lakes down to the southeastern states slowly shifts east throughout the day today. 1000-500mb RH values are bone dry with values less than 20%. This when coupled with the subsidense from the mid level ridge results in near zero rain chances during the day and evening. Temperatures will follow diurnal trends unimpeded reaching the low to mid 80s inland with temperatures in the mid to upper 70s near the coast. The surface high corresponding to the aforementioned ridge remains just off the eastern coast promoting continual southerly winds through the near term. These wind increase in the evening and overnight hours as an eastward moving deep trough over central Texas enhances the local pressure gradient over the central gulf coast. Upper level cloud cover is expected to increase as well keeping overnight temperatures mild in the low 60s. DJ/17 SHORT TERM /Thursday Through Friday night/...A highly amplified upper level trough over the central U.S. will be over the Mississippi River by early Friday morning, with a 100-120 knot 300mb jet setting up just east of the river. The low level jet accompanying this system is also quite impressive with 850mb winds between 50 and 60 knots Thursday night. 0-6km Bulk Shear values could be as high as 60 knots in our Enhanced Risk area. A 1000mb surface low pressure area over northeast Texas Thursday morning is expected to deepen slightly as it lifts northeast, reaching the Ohio River Valley region by midnight. A tightening surface pressue gradient will occur Thursday between the surface low to our west and a surface ridge to our east. This will result in an increasing moist southerly low level wind flow across the forecast area ahead of the storm system. This will also put the forecast area well within the warm sector, and precipitable water values are expected to increase to near 2 inches. Most Unstable Cape values are somewhat limited between 500 to 800 J/KG, while the SFC- 1KM SRH values are now between 200 to 400 M2/S2. The near storm environment is favorable to support the development of strong to severe thunderstorms with damaging winds and tornadoes. Marginal severe hail may occur in a few storms late Thursday afternoon and evening wet bulb zeros heights are expected to lower to around 90000 feet due to dry mid-level intrusion. Widespread rainfall amounts between one to two inches are likely, with higher amounts possible, so a limited flooding threat due to localized heavy downpours continues. In addition, a more elevated rip current risk and high surf conditions will occur. Scattered light showers will remain on Friday in the wake of a cold front, followed by rain-free conditions Friday night with below normal temperatures. /22 LONG TERM /Saturday Through Tuesday/...It will remain rain-free throughout the long term as high pressure dominates the region. Below normal temperatures behind the cold front will occur over the weekend, followed by near to slightly above normal temperatures early next week. /22 MARINE...Surface high over the Atlantic will maintain onshore flow today. By this evening however, south winds begin to strengthen over the offshore waters as the central Gulf Coast begins to feel the influences from the next oncoming system. Small craft may need to exercise caution starting tonight. The approaching surface low to the north continues to increase winds during the day Thursday and by the evening a Small Craft Advisory may be issued as winds will be sustained above 20kts with waves heights nearing 8 feet offshore. A line of strong to possibly severe storms moves through the marine zones overnight Thursday into Friday. Winds shift offshore in its wake and could work to extend the hazardous conditions for small craft into the weekend. Late in the weekend a new surface ridge builds over the central Gulf causing winds to slack and seas to return to normal levels. DJ/17 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Apr 17, 6:28 AM CDT, 5 hours before
Hazardous Weather Outlook National Weather Service Mobile AL 628 AM CDT Wed Apr 17 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-181130- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 628 AM CDT Wed Apr 17 2019 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight A MODERATE risk of rip currents exists for the beaches of Alabama and northwest Florida tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. Strong to severe storms with damaging winds and a few tornadoes are possible Thursday afternoon and Thursday night. Widespread rainfall amounts of one to two inches with local amounts up to four inches are possible. A HIGH risk of rip currents exists for the beaches of Alabama and northwest Florida Thursday and Friday. A MODERATE risk of rip currents exists Saturday. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Tuesday. GMZ630>636-650-655-670-675-181130- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 628 AM CDT Wed Apr 17 2019 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Strong to severe storms bringing locally gusty winds and reduced visibilities in heavy rain are possible Thursday afternoon and Thursday night. Moderate to strong winds and elevated seas will result in hazardous conditions for small craft Thursday through Saturday.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 11:28 AM CDT | Rip Current Statement | MOB | Escambia, Okaloosa, Santa Rosa | 67 hr |
| Apr 17, 3:48 PM CDT | Small Craft Advisory | MOB | 66 hr |
Nearby
High Surf Advisories in Florida, 2019High Surf Advisories in Alabama, 2019Every high surf advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.